| Model Number |
MA60AC |
| Medical Device Problem Code |
Scratched Material (3020)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/08/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
Event or Problem Description
A non-healthcare professional reported that, during intraocular lens implantation surgery, the surgeon noticed scratches on optical part of the visual axis and there was no patient contact with the lens.The surgery was completed on the same day using another lens.
Additional Manufacturer Narrative
Additional information was provided in d.9., h.3., h.6.And h.11.The lens was returned in the #79(iw) lens case.Viscoelatic was observed on both sides of the lens.The lens was cleaned with klrp for further evaluation.The optic was chipped on the edge.Narrow scratches were observed on the anterior surface near the chipped area.This damage may indicate a plunger override occurred.Narrow scratches were also observed on the posterior surface.This damage was similar in appearance to forceps damage.Unqualified viscoelastic and cartridge were also identified.A device history record review and a non-conformance review of the reported lot number was conducted.The deviation review did not reveal any potential contributing factors to the reported complaint and all corresponding production release specifications defined in the device master record were met.The root cause for the observed scratches could not be determined.The observed edge damage and anterior surface scratches may indicate a plunger override occurred.Other scratched areas were observed which were similar in appearance to damage caused by an instrument used to grasp the lens.The instructions for use (ifu) instructs to completely fill the cartridge with ophthalmic viscosurgical device (ovd) immediately prior to loading and delivery of the lens.Do not attempt to load the lens without adequate ovd in the device.Not adequately filling the device with viscoelastic will result in inadequate coverage of lens and the lens fold path with ovd, which may result in damage.Use holding forceps to grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ovd-filled cartridge.The lens should be inserted until it is centered with or slightly past the outline etched into the top of the cartridge.The trailing haptic will extend from the proximal end of the cartridge.Position the trailing haptic to the left of the haptic post as shown in the detailed view.This will allow the plunger to go past the haptic during the initial advancement of the plunger into the cartridge.Verify the lens is positioned on the bottom surface of the cartridge.The haptic should be maintained to the left of the post when the lens is loaded correctly.Accurate positioning of the lens will decrease the potential for optic and haptic damage.The plunger should make initial contact with the cartridge at the ramp.In the event the plunger does not contact the cartridge at the ramp, do not use the handpiece and contact company.Verify that the plunger tip is properly engaging the lens optic and that the lens moves forward at the same rate as the plunger while slowly advancing the plunger forward to avoid damaging the lens.When the threads on the knob make contact with the barrel, turn the knob clockwise approximately ½ turn to engage the threads and then stop.The iol will now be in the dwell position.Inspect to ensure the plunger is behind the optic.The manufacturer internal reference number is: (b)(4).